← Return to Weight gain with Prolia

Discussion
laura1965 (@laura1965)

Weight gain with Prolia

Bones, Joints & Muscles | Last Active: Oct 18 8:52pm | Replies (15)

Comment receiving replies
@kellyhahn1

Hi @laura1965. Great question on weight gain (as a side effect) with Prolia injections. I would like to bring into the conversation @sue225 @contentandwell @migizii who have all had some experience with Prolia. As I was researching this a little, I was able to find the following information on https://www.medicalnewstoday.com/articles/prolia#side-effects

From Website:

Weight gain itself wasn’t reported as a side effect during clinical trials of Prolia. However, some people taking Prolia did have swelling in their arms or legs. And with swelling, your body weight can be quickly increased.
In clinical trials of women who’d gone through menopause and who were taking Prolia for osteoporosis, 4.9% had swelling in their arms or legs. In comparison, 4% of the women taking a placebo (no active drug) had swelling. During studies, people taking Prolia for other conditions didn’t report any swelling in their arms or legs.
If you have weight gain or swelling of your arms or legs while you’re taking Prolia, talk with your doctor. They may be able to recommend ways to help reduce this side effect.
_____________________________________________________

Have you mentioned this side effect to your provider yet? Have you had any other side effects with Prolia?

Jump to this post


Replies to "Hi @laura1965. Great question on weight gain (as a side effect) with Prolia injections. I would..."

@kellyhahn1 @laura1965 I apologize if somewhere I gave the impression that I had used Prolia, I am not yet on anything for my osteoporosis but have been following this forum to learn as much as I can from other people who have used osteoporosis drugs.

At this point, I think I will probably go with Reclast despite hating that it will stay in my system for a year. It has been recommended by two endocrinologists, my PCP. Also, a close friend whose husband is a recently retired OB/GYN has been using it with no serious side-effects. I asked my endocrinologist about Tymlos and for some reason she preferred Reclast. I think I need to pursue that further.

Were it not for COVID I would have been on something by now.
JK

Hi @laura1965. This is @migizii. I have not experienced weight gain during the time I have taken Prolia.

  Request Appointment